MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BLUE LINE ULTRA® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® BLUE LINE ULTRA® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/856/080
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The occurrence date was reported as being (b)(6) 2018, however, notification of the complaint was received 15-mar-2018.The actual date is unknown.
 
Event or Problem Description
It was reported that the inner cannula of a portex® blue line ultra® tracheostomy tube was found to be a size 9 instead of a size 8.When the staff opened the package and attempted to use the tracheostomy tube, it would not fit.No injury was reported.
 
Additional Manufacturer Narrative
From photographs received for evaluation, it was observed that the package indicates an 8.0 mm inner cannula and the cannula packaged was a 9.0 mm inner cannula.The most probable root causes are: the material that is returned to the transfer room, if it is not well identified, could be mixed with another material.The line clearance procedure was not properly followed.Lack of detection by production personnel in the packaging area.The following actions were taken: retraining to the production personnel was conducted by quality engineer on procedure in order to reinforce the packaging operation and the visual inspection.

Brand Name
PORTEX® BLUE LINE ULTRA® TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7419600
Report Number3012307300-2018-01038
Device Sequence Number16537911
Product Code BTO
UDI-Device Identifier55019315052628
UDI-Public55019315052628
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K030381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/08/2023
Device Catalogue Number100/856/080
Device Lot Number3578884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date10/01/2018
Patient Sequence Number1